Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 10, 2013, 12:53 PM CDT for Madison County, Morgan County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 12:53 PM CDT (17:53 UTC)
- Expired
- Aug 10, 2013, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:42 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 10, 12:42 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1242 PM CDT SAT AUG 10 2013 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1031 AM CDT SAT AUG 10 2013/ THE MORNING 12Z UPPER AIR ANALYSIS ALONG WITH VISIBLE AND IR SATELLITE IMAGERY INDICATED THAT A MID LEVEL TROUGH AXIS WAS MOVING EAST OUT OF NORTHEAST ARKANSAS INTO WEST TENNESSEE AND INTO NORTHERN MISSISSIPPI. SEVERAL WEAK BOUNDARIES AND AREAS OF SHOWERS AND STORMS WERE ALSO MOVING EAST-NORTHEAST ACROSS WEST AND INTO MIDDLE TENNESSEE. SINCE AROUND 15Z...HAVE BEEN SEEING SCATTERED SHRA/TSRA DEVELOPMENT MAINLY ALONG AND EAST OF INTERSTATE 65 IN THE FORECAST AREA. THIS IS LIKELY THE LOCATION EXTENDING SOUTHWEST TO NORTHEAST ACROSS MY FORECAST AREA...WHERE THE OLD MID LEVEL TROUGH FROM YESTERDAYS STORMS BECAME NEARLY STATIONARY. EXPECT THAT MORE SCATTERED SHOWERS AND STORMS WILL BEGIN TO FORM ACROSS NORTHEAST MISSISSIPPI WHERE CONDITIONS ARE MORE UNSTABLE AHEAD OF THIS MID LEVEL TROUGH AND WHERE DEWPOINT TEMPS ARE POOLING THERE IN THE MID 70S ALONG WITH PWAT VALUES APPROACHING TWO INCHES. DEWPOINTS ACROSS MUCH OF THE FORECAST AREA THIS MORNING WERE ALSO IN THE MID 70S. WILL CONTINUE WITH LIKELY CHANCES FOR SHOWERS AND STORMS FOR THE AFTERNOON ACROSS THE FORECAST AREA. HAVE MADE MINOR CHANGES TO TEMPS AND DEWPOINTS TO ACCOUNT FOR RECENT TRENDING DUE TO THE CLOUD COVER ACROSS THE FORECAST AREA. TT && .AVIATION... FOR 18Z TAFS...WITH SHRA/TSRA IN VICINITY OF HSV TERMINAL...HAVE KEPT IN A TEMPO 4SM TSRA WITH MVFR CEILINGS UNTIL AROUND 19Z. CEILINGS ARE ALSO SLIGHTLY INTO THE MVFR CATEGORY AT MSL AND WILL INITIALLY KEEP THEM JUST UNDER 3KFT. THE SHRA/TSRA ACTIVITY SHOULD SLOWLY WEAKEN WITH TIME AFTER 00Z AND CEILINGS SHOULD ALSO IMPROVE. HAVE ADDED IN A TEMPO MVFR VISIBILITY FOR FOG AT HSV AND MSL BETWEEN THE 10Z TO 13Z TIME FRAME. GENERALLY VFR CONDITIONS ARE EXPECTED AFTER 13Z. TT && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 10, 12:49 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT SAT AUG 10 2013 ALZ001>010-016-TNZ076-096-097-111000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1249 PM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE TENNESSEE VALLEY TODAY AND ARE EXPECTED TO LINGER INTO THIS EVENING. SOME OF THESE STORMS COULD BE STRONG WITH VERY HEAVY RAINFALL...BRIEF GUSTY WINDS...AND FREQUENT LIGHTNING. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH AT LEAST WEDNESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT DROPPING SOUTH INTO THE REGION EARLY NEXT WEEK MAY PRODUCE MORE PROLONGED PERIODS OF HEAVY RAINFALL WHICH COULD ELEVATE THE RISK OF FLASH FLOODING AND RIVER AND STREAM FLOODING. THE PRIMARY RISKS FROM THE THUNDERSTORMS WILL BE INTENSE DOWNPOURS... BRIEF GUSTY WINDS...AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
In the hours before
Special weather statement, Aug 10, 12:25 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT SAT AUG 10 2013
ALZ009-101815-
JACKSON AL-
1225 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 115 PM
CDT...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS EXTENDING NORTHEAST FROM ABOUT FIVE
MILES SOUTHEAST OF SKYLINE TO BRIDGEPORT...MOVING EAST AT AROUND 15
MPH.
VERY HEAVY RAINFALL RANGING FROM THREE QUARTERS TO JUST OVER AN INCH
WILL BE POSSIBLE ACROSS PORTIONS OF JACKSON COUNTY THROUGH 115 PM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT AND STEVENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FURTHER HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3488 8561 3465 8612 3483 8610 3499 8567
3498 8561 3492 8560
TIME...MOT...LOC 1720Z 273DEG 17KT 3472 8602
TTThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:25 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Aug 10, 3:17 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
| Aug 10, 3:54 PM CDT | Special Weather Statement | HUN | Limestone | 51 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | HUN | Lincoln | 38 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.